Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 334, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 7:33 PM EDT for 4 counties in Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 11, 2008, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Glascock County, GA, Jefferson County, GA, Warren County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:50 PM EDT | TSTM WND DMG | 7 Sw Wrens, GA | SEVERAL TREES AND A COUPLE OF POWER LINES DOWN ALONG GAMBLE SCHOOL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 112333 SVRFFC GAC125-163-301-303-120015- /O.NEW.KFFC.SV.W.0334.080611T2333Z-080612T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 PM EDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASCOCK COUNTY IN EAST CENTRAL GEORGIA NORTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL GEORGIA NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR WRENS...MOVING WEST AT 7 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIBSON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3298 8275 3334 8274 3324 8230 3299 8233 TIME...MOT...LOC 2333Z 100DEG 6KT 3313 8240 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 11, 6:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT WED JUN 11 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF NEXT WEEK. RRH && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF THE ISOLATED TO SCATTERED CONVECTION THROUGH 06Z. SCATTERED AREAS OF MVFR TO IFR VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 12Z...ESPECIALLY IN AREAS WHERE HEAVIER PRECIPITATION FALLS LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD. WITH THE SURFACE AND UPPER LEVEL RIDGES CONTINUING TO WEAKEN OVER THE FORECAST AREA...ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP OVER THE REGION AGAIN...MAINLY BETWEEN 18Z AND 00Z TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 66 89 67 / 20 30 10 30 20 ATLANTA 72 89 69 86 69 / 20 30 20 30 20 BLAIRSVILLE 66 87 62 84 63 / 20 30 5 30 30 CARTERSVILLE 67 91 66 87 66 / 20 30 10 40 30 COLUMBUS 73 91 71 88 71 / 30 40 30 40 20 GAINESVILLE 71 88 68 86 67 / 20 30 5 30 20 MACON 71 92 68 92 69 / 20 40 20 30 20 ROME 69 90 69 89 69 / 20 30 10 40 30 PEACHTREE CITY 68 89 66 86 66 / 20 30 20 30 20 VIDALIA 69 92 68 94 67 / 20 40 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 AM EDT WED JUN 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA. .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL GEORGIA BETWEEN 2 PM AND 10 PM TODAY. .DISCUSSION... A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S. CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO INDICATE A MARGINAL WIND DAMAGE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Special weather statement, Jun 11, 6:11 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 PM EDT WED JUN 11 2008 GAZ090>092-102>104-112245- 611 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING IN PORTIONS OF SUMTER...WEBSTER...STEWART...SCHLEY... CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED ACROSS SOUTH STEWART...WEBSTER AND SUMTER COUNTIES. ANOTHER STRONG STORM WAS LOCATED OVER SOUTH MARION COUNTY. THESE STORMS WERE DRIFTING TO THE WEST AT 5 TO 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALLS CROSSING...PUTNAM... FRIENDSHIP...DUMAS... DRANEVILLE...DOYLE... PRESTON...ELLAVILLE... BUENA VISTA... BERGINSVILLE...RICHLAND...RENFROE...MANTA...LOUVALE AND JAMESTOWN.
Special weather statement, Jun 11, 6:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT WED JUN 11 2008 GAZ011-019-112245- 622 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 645 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROME...MOVING WEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROME...LINDALE...HOLLAND AND COOSA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jun 11, 6:23 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT WED JUN 11 2008 GAZ020-021-112300- 623 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES UNTIL 700 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL CHEROKEE NEAR WALESKA AND ACROSS CENTRAL BARTOW COUNTY. THESE STORMS WERE MOVING WEST AT 10 TO 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THESE STORMS MOVE ACROSS PORTIONS OF CHEROKEE AND BARTOW COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RED TOP MOUNTAIN STATE PARK...CHEROKEE...WALESKA...EMERSON... FUNKHOUSER... PINE LOG...WHITE...CARTERSVILLE...FOLSOM...CASSVILLE... KINGSTON... EUHARLEE AND ADAIRSVILLE.
Special weather statement, Jun 11, 6:48 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT WED JUN 11 2008 GAZ110-112330- 648 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 45 MPH AND FREQUENT LIGHTNING IN TELFAIR COUNTY UNTIL 730 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WORKMORE...AND MOVING WEST AT 15 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS TELFAIR COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MCRAE...LUMBER CITY...WORKMORE...JACKSONVILLE AND CHINA HILL.
Local storm report, Jun 11, 7:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL EUHARLEE 34.14N 84.93W
06/11/2008 E0.75 INCH BARTOW GA PUBLIC
FROM 645 TO 647PM
0650 PM HAIL 1 S WARTHEN 33.09N 82.80W
06/11/2008 E0.88 INCH WASHINGTON GA LAW ENFORCEMENT
IN ADDITION TO THE HAIL...TWO TREES WERE DOWN. ALONG
HIGHWAY 102
&&
HANDELLocal storm report, Jun 11, 7:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 E WOODSTOCK 34.10N 84.46W
06/11/2008 CHEROKEE GA PUBLIC
3 TREES DOWN.
&&
SBKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 34 min |
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Jun 11, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 39 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 42 min |
| Jun 11, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 44 min |
| Jun 11, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 52 min |
| Jun 11, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 51 min |
| Jun 11, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 46 min |
| Jun 11, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 18 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 38 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 25 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 51 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 46 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more | 50 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 39 min |
| Jun 11, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 41 min |
| Jun 11, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 39 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens, Whitfield | 50 min |
| Jun 11, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon, Murray, Polk | 64 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.